SciELO - Scientific Electronic Library Online

 
vol.30 issue1Solution of a truss topology bilevel programming problem by means of an inexact restoration methodSolving the dual subproblem of the Method of Moving Asymptotes using a trust-region scheme author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Computational & Applied Mathematics

On-line version ISSN 1807-0302

Abstract

KREJIć, Nataša; LUžANIN, Zorana  and  OVCIN, Zoran. Stochastic Newton-like methods for computing equilibria in general equilibrium models. Comput. Appl. Math. [online]. 2011, vol.30, n.1, pp. 127-149. ISSN 1807-0302.  http://dx.doi.org/10.1590/S1807-03022011000100007.

Calculating an equilibrium point in general equilibrium models in many cases reduces to solving a nonlinear system of equations. Taking model parameter values as random variables with a known distribution increases the level of information provided by the model but makes computation of equilibrium points even more challenging. We propose a computationally efficient procedure based on application of the fixed Newton method for a sequence of equilibrium problems generated by simulation of parameters values. The convergence conditions of the method are derived. The numerical results presented are obtained using the neoclassic exchange model and the spatial price equilibrium model. The results show a clear difference in the quality of information obtained by solving a sequence of problems if compared with the single equilibrium problem. At the same time the proposed numerical procedure is affordable.

Keywords : nonlinear system of equations; Newton-like method; general equilibrium model.

        · text in English     · pdf in English